Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 11, 2000, 5:05 PM CDT for Cochran County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 11, 2000, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cochran County, TX
The radar
The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:47 PM CDT | Hail 0.75 | Lehman, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 112206 SVRLBB TXC079-112300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 505 PM CDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COCHRAN COUNTY IN TEXAS * UNTIL 600 PM CDT * AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF LEHMAN...OR ABOUT 16 MILES SOUTHWEST OF MORTON...MOVING EAST-NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LEHMAN... MORTON... BLEDSOE... * HAIL TO QUARTER SIZE AND WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT> 806-745-4260. LAT...LON 3380 10302 3340 10303 3340 10261 3381 10264
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:55 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 1:55 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 155 PM CDT SUN JUN 11 2000 WITH GOOD LOW LEVEL MOISTURE...MULTIPLE OUTFLOW BOUNDARIES FROM LAST NIGHTS CONVECTION...WEAK MID AND UPPER LEVEL DISTURBANCES ROTATING AROUND THE WESTERN PERIPHERY OF THE HIGH EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE (SEE SWODY1). MODELS HAVE UPPER LEVEL RIDGE BUILDING SLOWLY WESTWARD TONIGHT AND MONDAY...THUS EXPECT MOISTURE PLUME CURRENTLY SEEN ON SATELLITE OVER EAST TEXAS TO MOVE BACK TO THE WEST. THIS IS ALSO INDICATED BY THE MODELS. THUS TROPICAL MOISTURE TO CONTINUE OVER THE AREA. AS THE RIDGE BUILDS TO THE WEST THE SHORTWAVE OVER SOUTHERN BRITISH COLUMBIA ATTM MOVES EASTWARD ACROSS SOUTHERN CANADA. ANOTHER SHORTWAVE IS EXPECTED TO ENTER THE PACIFIC NORTHWEST MONDAY AND MOVE THE TROF CURRENTLY OVER THE GREAT BASIN TO THE EASTERN ROCKIES TUESDAY MORNING AND INTO THE NORTHERN PLAINS BY LATE AFTERNOON. WITH TROPICAL MOISTURE OVER WEST TEXAS WILL CONTINUE WITH SLIGHT CHANCE TO CHANCE OF POPS THROUGH TUESDAY. ON EXTENDED: AS UPPER LEVEL TROF MOVES INTO THE PLAINS LATE TUESDAY IT WILL PUSH A COLD FRONT INTO THE SOUTH PLAINS TUESDAY NIGHT AND THROUGH THE AREA ON WEDNESDAY. WILL THUS CONTINUE CHANCE POPS THROUGH WEDNESDAY. DRY NORTHWEST FLOW ALOFT ACROSS THE REGION THURSDAY AND FRIDAY AS THE TROF MOVES EASTWARD AND A RIDGE BUILDS INTO THE WESTERN CONUS. FRIONA 63/89/63/88 4232 TULIA 64/88/64/89 3232 CHILDRESS 69/89/70/91 3222 LUBBOCK 66/89/68/92 3232 BROWNFIELD 65/88/68/91 4232 ASPERMONT 70/87/70/90 4222 .LBB...NONE. JV/08
In the hours before
Special weather statement, Jun 11, 11:30 AM CDT, 5 hours 35 minutes before
TXZ021>044-111930- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN JUN 11 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTH OF A LINE THROUGH MORTON...LEVELLAND... LUBBOCK... DICKENS...AND GUTHRIE. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING OVER THE SOUTH PLAINS...LOW ROLLING PLAINS...AND EXTREME SOUTHERN PANHANDLE. WITH WEAK FLOW ALOFT A1ND HIGH INSTABILITY...SOME OF THE STORMS WILL RESULT IN HEAVY RAINFALL AND SMALL HAIL. ISOLATED CASES OF HAIL TO GOLFBALL SIZE AND WIND GUSTS GREATER THAN 60 MPH ARE POSSIBLE. SPOTTER ACTIVATION MAY BE REQUESTED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:06 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 39 min |
| Jun 11, 2:50 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 40 min |
| Jun 11, 2:54 PM CDT | Flash Flood Warning | LUB | Lamb | 2 hr |
| Jun 11, 3:27 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 48 min |
| Jun 11, 3:48 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 57 min |
| Jun 11, 4:13 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 62 min |
| Jun 11, 4:17 PM CDT | Flash Flood Warning | LUB | Lubbock | 118 min |
| Jun 11, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.